Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 59, NWS Paducah, KY

June 20, 2001Jackson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jun 20, 2001, 6:52 PM CDT for Jackson County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2001, 6:52 PM CDT (23:52 UTC)
Expired
Jun 20, 2001, 7:30 PM CDT
In force
38 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jackson County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:54 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 20, 3:54 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT WED JUN 20 2001

DELAYED DISCUSSION DUE TO ISOLD SVR STORMS IN CWA THIS AFTN.

MORNING UPPER AIR ANALYSIS PLACED 925-850 MB COLD FRONTAL BOUNDARY
FROM KCOU-KSTL...THEN RECURVING INTO NERN IL AND NWRN IN. KEY VORT
CNTR OVER WESTERN ONTARIO PROVINCE WILL ROTATE TROUGH-ENHANCING VORT
LOBE FROM THE DAKOTAS THIS AFTERNOON...EVENTUALLY MOVING THIS
FEATURE INTO SRN IL BY 00Z FRI...PER AVN SOLN. PREVIOUS RUNS HAVE
BEEN TOO AGGRESSIVE...TRANSITIONING FROM A CHANNELED VORT
SCENARIO...TO A MORE AMPLIFIED BAROCLINIC ZONE. THIS SHOULD TIGHTEN
THE CIRCULATION ALONG THE FRONTAL BOUNDARY...WITH A SLOW SEWD
MOVEMENT PROGGED TO BEGIN LATER TONIGHT...THROUGH EARLY THURSDAY.

SOME CONCERN WITH HEAVY RAIN POTENTIAL ACROSS NERN PTN OF CWA
OVERNIGHT...FROM THE CONFLUENCE OF THE WABASH AND OHIO RIVER...NEWD
THROUGH SW INDIANA AND NORTHWEST KENTUCKY. A FEW LOCATIONS...
ESPECIALLY FROM PRINCETON IN TO OWENSBORO KY EASTWARD...MAY NEED TO
BE MONITORED BY FORECAST CREW THIS EVENING FOR FLASH FLOOD
POTENTIAL...GIVEN ANTECEDENT RAINFALL OVER THE AREA DURING THE LATE
MORNING AND EARLY AFTERNOON.

ETA AND AVN SOLN KEY ON BEST LIFT AND PRECIPITATION EFFICIENCY LATE
THIS EVENING AND OVERNIGHT. AVN 300K LEVEL SUGGEST BEST PRESSURE
ADVECTION BETWEEN 06-12Z THU ACROSS SERN IL/SWRN IN/NWRN KY. ALL
MODELS SEEMED TO INITIALIZE ABOUT 125 NM TOO FAR TO THE EAST WITH
UPPER AIR FEATURES. SHADED POPS AND TEMPS TO ADJUST FOR SPATIAL AND
TEMPORAL DIFFERENCES IN AVN MASS FIELDS.

IN HINDSIGHT...I SHOULD HAVE KEPT TWO THINGS IN PLACE FROM MONDAY
AFTERNOON PACKAGE...THE FIRST WOULD HAVE BEEN TO KEEP MENTION OF
PCPN ALL QUADS ON THURSDAY...WITH THE SLOW PROGRESSION OF THE
FRONTAL BOUNDARY THROUGH THE CWA. NOGAPS AND MM5 WERE A LTL TOO
PROGRESSIVE WITH FROPA ACROSS CWA YESTERDAY...AND I LEANED TOWARD A
BAROCLINIC ZONE SLIGHTLY FURTHER SOUTH THAN NOW ADVERTISED BY AVN
AND ETA MODELS. THE  THE SECOND ITEM WOULD HAVE BEEN TO LEAVE
MENTION OF PCPN IN EXTENDED FORECAST FOR AT LEAST MON/TUE. MRF
GUIDANCE IS NOW BACK TO ITS PREVIOUS SOLN...WITH THE 120 HR AVN 50H
FIELDS APPROXIMATING THE ECMWF SOLN ADVERTISED WITH A LOW IN SRN
OHIO AND WEST VIRGINIA. ALTHOUGH I WILL BE FLIP-FLOPPING ON THIS
ONE...I WILL REINTRODUCE A MENTION OF PCPN BACK TO THE FORECAST
EARLY NEXT WEEK. MAY MENTION IT IN THE EAST LATE ON MONDAY...THEN
CWA-WIDE ON TUESDAY AND WEDNESDAY.

GIVEN CLOUD COVER...RAIN AND WEAK CAA WITH DEVELOPING RIDGE BEHIND
COLD FRONT...LEANED CLOSER TO MAV /AVN MOS/ NUMBERS AND SLOWLY
WARMED UP MAX/MINS AS HIGH SLIPS NEWD OF AREA LATE SUN.

.PAH...NONE.

SMITH

In the hours before

Local storm report, Jun 20, 2:39 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
239 PM CDT WED JUN 20 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
>
0200 PM    5 N ELIZABETHTOWN         IL   .75 INCH HAIL
06/20/01   HARDIN                         REPORTED BY
SPOTTERS

DLL
Local storm report, Jun 20, 2:39 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE PADUCAH, KY
239 PM CDT WED JUN 20 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    5 N ELIZABETHTOWN         IL   .75 INCH HAIL
06/20/01   HARDIN                         REPORTED BY SPOTTERS

DLL
Special weather statement, Jun 20, 5:35 PM CDT, 1 hour 17 minutes before
ILZ075-080-081-084-MOZ076-202300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CDT WED JUN 20 2001

STRONG THUNDERSTORMS WILL MOVE EAST AROUND 20 MPH PASSING
THROUGH PERRYVILLE MISSOURI AND THROUGH THE NORTHERN PART OF
JACKSON COUNTY ILLINOIS AND ALONG THE JEFFERSON...FRANKLIN COUNTY
ILLINOIS LINE THROUGH 6 PM.  THIS INCLUDES THE REND LAKE AREA AND
ALONG MILE MARKER 81 ON INTERSTATE 57.

IF YOU ARE IN THESE LOCATIONS YOU CAN EXPECT A PERIOD OF VERY HEAVY
RAIN...GUSTY WINDS AS HIGH AS 40 TO 50 MPH...AND POSSIBLY EVEN
SOME SMALL HAIL.

SHANKLIN
Special weather statement, Jun 20, 6:08 PM CDT, 44 minutes before
ILZ080-081-084-MOZ076-087-210015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CDT WED JUN 20 2001

STRONG THUNDERSTORMS WILL MOVE EAST AROUND 20 MPH PASSING
ALONG AND NORTH OF THE CAPE GIRARDEAU MISSOURI...PERRY COUNTY
MISSOURI LINE...ALONG AND NORTH OF MILE MARKER 117 ON INTERSTATE 55.
THESE STORMS WILL MOVE EAST...REACHING ALONG A LINE FROM
PINCKNEYVILLE ILLINOIS TO MURPHYSBORO ILLINOIS BETWEEN ABOUT 7 AND
730 PM.  OTHER SCATTERED STRONG THUNDERSTORMS CAN BE EXPECTED ACROSS
THE AREA AS WELL.

IF YOU ARE IN THE PATH OF THESE STORMS EXPECT A PERIOD OF VERY HEAVY
RAIN...GUSTY WINDS AS HIGH AS 40 TO 50 MPH...AND POSSIBLY SMALL
HAIL.

SHAfNKLIN
Local storm report, Jun 20, 6:25 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
625 PM CDT WED JUN 20 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    PERRYVILLE                MO   .88 INCH HAIL
06/20/01   PERRY                          REPORTED BY
SPOTTERS

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:39 AM CDTSevere Thunderstorm WarningPAHFranklin, Hamilton36 min
Jun 20, 1:29 PM CDTSevere Thunderstorm WarningPAHPope31 min
Jun 20, 1:47 PM CDTSevere Thunderstorm WarningPAHHardin28 min
Jun 20, 6:16 PM CDTSevere Thunderstorm WarningPAHPerry44 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.